MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; MEGA SUTURECUT NEEDLE DRIVER

INTUITIVE SURGICAL, INC ENDOWRIST; MEGA SUTURECUT NEEDLE DRIVER
Model Number 470309-14
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed investigations.Failure analysis replicated and confirmed the customer reported complaint.The instrument was found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was still installed in the clevis.A site history review was performed and there were no related complaints identified.A system log review was performed and there were no error messages generated from the instrument usage and the instrument was not used in subsequent procedures.No images or videos of the event were provided for review.This complaint is assessed as a reportable event due to the following conclusion: this instrument is designed with two pitch cables, each with a crimp at the distal end.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could fall into the patient.While there was no harm or injury to patient, the reported failure mode could potentially cause or contribute to an adverse event if it were to recur.Follow-up was attempted, but the patient information ias either unknown or unavailable.The product is not implantable.
 
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted surgical procedure, an instrument was found to have a broken cable.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) made follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.

Brand Name
ENDOWRIST
Common Device Name
MEGA SUTURECUT NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key9913653
Report Number2955842-2020-10258
Device Sequence Number3272045
Product Code NAY
UDI-Device Identifier00886874112434
UDI-Public(01)00886874112434(10)N13190819
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470309-14
Device Catalogue Number470309
Device Lot NumberN13190819 0109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2020
Initial Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1